Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 28, 2022, 3:21 PM EDT for Collier County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2022, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 28, 2022, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Collier County, FL
The radar
The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
136
WWUS82 KMFL 281921
SPSMFL
Special Weather Statement
National Weather Service Miami FL
321 PM EDT Tue Jun 28 2022
FLZ069-070-282015-
Coastal Collier County FL-Inland Collier County FL-
321 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of west central Collier
County through 415 PM EDT...
At 321 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Vineyards, or near Naples, moving west at
10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Naples Manor, Golden Gate,
East Naples, Lely Resort, West Toll Gate On Alligator Alley,
Vineyards, North Naples, Pelican Bay, Lely and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2632 8184 2632 8162 2622 8156 2610 8166
2604 8177 2622 8183
TIME...MOT...LOC 1921Z 089DEG 8KT 2620 8175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:16 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 28, 3:16 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Miami FL 316 PM EDT Tue Jun 28 2022 .SHORT TERM... Rest of Today and Wednesday: Showers and thunderstorms mainly over the interior and Gulf coast this afternoon. A drier airmass in the mid-levels may help keep coverage a little less than previous days. Slightly better easterly synoptic flow will allow storms to move more today compared to previous days. However, efficient rainfall rates in strongest storms this afternoon may lead to heavy rainfall over portions of the interior and west coast. This may lead to localized urban flooding, mainly over areas that have had abundant rainfall in previous days. A localized strong microburst will be possible in strongest storms. As we move into Wednesday, increasing easterly wind flow across the region. This will help increase storm motion to allow storms to not sit over a particular area for a long amount of time. The drier slot of mid-level air will exit the region with an upper level low moving closer to the peninsula and increased moisture. Scattered to numerous thunderstorms across the region in the afternoon and evening. Given the easterly wind flow highest coverage will be over the interior and Gulf coast. With the upper level low, temperatures will cool aloft, combined with diurnal heating a strong thunderstorm may be possible in the afternoon. The strongest thunderstorms could contain gusty winds, heavy downpours, and small hail. Increasing precipitable water values to near 1.9 to 2 inches will lead to efficient high rainfall rates. This, along with the grounds remaining saturated from recent heavy rainfall, creates the potential for localized flooding over interior and Gulf coast metro. High temperatures tomorrow will generally be in the upper 80s to lower 90s with heat index values approaching the triple digits. .LONG TERM... Wednesday Night Through Tuesday: As the aforementioned upper level advects northwards across South Florida, favorable synoptic forcing on the eastern flank of the upper level low will allow for nocturnal convection to occur over the Atlantic waters overnight, aided by the extra instability thanks to the warm Gulfstream waters. Similar to the observed pattern over the last several nights, showers and a few isolated thunderstorms may make it onshore along the eastern half of the peninsula during the overnight and early morning hours before the prevailing southeasterly flow allows for the Atlantic sea-breeze and the highest rain chances to advect inland and to the west. This southeasterly flow is courtesy of a large and expansive ridge of high pressure that remains established over the western Atlantic waters. Although the upper level low will be on the downward trend as it gradually loses steam over northern South Florida, the potential for an isolated strong to severe storm may still be possible on Thursday and Friday afternoon, primarily across the western half of South Florida during peak diurnal heating. Higher precipitable water values drawn northward into South Florida thanks to the advecting upper level low will continue to allow for muggy and humid conditions to prevail with the potential of localized flooding across the western half of South Florida if repeated rounds of heavy rainfall associated with thunderstorms falls over a saturated locale. High temperatures across the region during the late week period will remain in the lower 90s (with upper 80s along the immediate east coast) across the region with shower and thunderstorm activity potentially brining relief to western areas in the form of rain cooled air during the afternoon and evening hours. The prevailing moist and warm southeasterly flow will continue to allow for warm overnight temperatures along the eastern half of South Florida. As the upper level low dissolves and no longer becomes a discernible feature, a ridge of high pressure will build into the region this weekend into early next week. The easterly flow will allow for the advection of a drier airmass in the middle levels into the region, which could act to limit widespread vertical momentum in the atmosphere. However along areas of increase mesoscale ascent (sea- breeze boundaries), there will be enough vertical uplift to take advantage of plentiful low level moisture in the boundary layer. Thus, showers and thunderstorms will still be possible this weekend into early next week, but should have less of a spatial coverage compared to late this week. High temperatures will once again range from the upper 80s to low 90s across the east coast metro areas to the lower 90s across inland and Gulf coast areas. && .AVIATION(18Z TAFS)... Showers and storms continue to develop this afternoon and they will move slowly towards the interior and Gulf Coast. Periods of MVFR/IFR are possible this afternoon/evening in and around showers and thunderstorms. Short-fuse TEMPOs may be needed. L/V winds overnight. && .MARINE... Winds will gradually increase out of the east southeast across the Atlantic and Gulf waters as the week progresses. There could be some easterly wind surges throughout the week and into the upcoming weekend to allow for SCEC conditions at times especially over the Atlantic waters. Scattered to numerous showers and thunderstorms will continue each day across the local waters. Winds and waves could be locally higher in and around showers and thunderstorms. && .BEACHES... East to southeasterly wind flow gradually increasing as the week progresses, this will result in an elevated risk of rip currents across the east coast beaches during this time frame. The risk of rip currents may increase over the east coast beaches by the upcoming holiday weekend as the east to southeasterly wind increases. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 78 89 / 20 70 30 70 West Kendall 75 91 76 90 / 20 70 30 60 Opa-Locka 78 90 77 90 / 20 70 30 70 Homestead 76 89 76 89 / 30 60 30 60 Fort Lauderdale 79 90 79 89 / 20 70 30 70 N Ft Lauderdale 79 89 79 88 / 20 70 30 70 Pembroke Pines 77 90 77 89 / 20 70 30 70 West Palm Beach 78 89 78 89 / 30 70 30 70 Boca Raton 78 89 78 90 / 30 70 30 70 Naples 75 91 76 91 / 30 60 20 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Wednesday and Aviation/Marine...Kelly Wednesday Night through Tuesday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 28, 9:24 AM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 924 AM EDT Tue Jun 28 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290730- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 924 AM EDT Tue Jun 28 2022 ...Scattered To Numerous Showers and Storms This Afternoon... ...Localized Flooding Possible Especially Western Areas... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous showers and thunderstorms are likely this afternoon into early this evening particularly across the interior and western portions of South Florida. A few of the storms could become strong. Potential impacts from the strong storms will be lighting strikes, gusty winds, and heavy rainfall. Flooding: Repeated rounds of heavy rainfall could lead to the potential of localized flooding over the low lying and poor drainage areas over the interior and western sections today. Wind: The strongest thunderstorms could contain wind gusts in excess of 40 mph. Rip Currents: There is a moderate risk of rip currents across the Palm Beach and Broward County beaches today. Waterspouts: A limited risk of waterspouts associated with showers and storms over Lake Okeechobee and Gulf waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered to numerous showers and thunderstorms will continue through the remainder of the week. A few strong storms will be possible with small hail, gusty winds, heavy rainfall, and frequent lightning this week with highest chances Wednesday and Thursday. A return to a more typical summer pattern is forecast by the weekend at this time. The risk of rip currents will be increasing across the Atlantic Coast Beaches towards the end of the week and for the upcoming holiday weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 28, 2:54 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
254 PM EDT Tue Jun 28 2022
FLZ069-070-075-281945-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
254 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of south central
Collier and northern Mainland Monroe Counties through 345 PM EDT...
At 254 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
north of Wilderness Waterway, or 15 miles east of Chokoloskee, moving
west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Everglades City, Plantation Island, Wilderness Waterway and Big
Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2589 8110 2565 8104 2565 8128 2576 8127
2587 8142
TIME...MOT...LOC 1854Z 091DEG 8KT 2576 8111
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ARSpecial weather statement, Jun 28, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
321 PM EDT Tue Jun 28 2022
FLZ069-070-282015-
Coastal Collier County FL-Inland Collier County FL-
321 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of west central Collier
County through 415 PM EDT...
At 321 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Vineyards, or near Naples, moving west at
10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Naples Manor, Golden Gate,
East Naples, Lely Resort, West Toll Gate On Alligator Alley,
Vineyards, North Naples, Pelican Bay, Lely and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2632 8184 2632 8162 2622 8156 2610 8166
2604 8177 2622 8183
TIME...MOT...LOC 1921Z 089DEG 8KT 2620 8175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:54 PM EDT | Special Weather Statement | MFL | Monroe | 51 min |
| Jun 28, 3:52 PM EDT | Areal Flood Advisory | MFL | Collier | 53 min |
| Jun 28, 5:16 PM EDT | Special Weather Statement | MFL | Hendry | 59 min |
| Jun 28, 6:19 PM EDT | Special Weather Statement | MFL | Glades | 41 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.